MAUDE Adverse Event Report: ETHICON INC. SFXSPI MCL+ UNI UD 18IN 3-0 SA PS PMP; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFXSPI MCL+ UNI UD 18IN 3-0 SA PS PMP; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP1B111
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was provided: were there any adverse consequences associated with the patient? no.If possible, could you kindly provide the lot number, please? not available - box was thrown away.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and barbed suture was used.The suture thread detached from the needle during surgery.Halfway through closing the skin, the suture thread detached from the needle, there were no patient consequences.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 11/19/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.An analysis of the product could not be performed since a physical sample was not received for evaluation.Device not included in the box.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition, therefore it has been determined that no corrective and preventive action is required at this time.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.

Brand Name
SFXSPI MCL+ UNI UD 18IN 3-0 SA PS PMP
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22152038
Report Number2210968-2025-06338
Device Sequence Number7634085
Product Code GAM
UDI-Device Identifier10705031236660
UDI-Public10705031236660
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K151200
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXMP1B111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date11/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown